MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALLIANCE II; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ALLIANCE II; SYRINGE, BALLOON INFLATION
Model Number M00550601
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an alliance ii inflation syringe was attempted to be used in the esophagus during an upper endoscopy dilation procedure to treat a stricture performed on (b)(6) 2025.During the procedure, the lead technician started to dilate to the first size.The gauge did not move, and the syringe leaked.The procedure was completed with another alliance ii inflation syringe.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of a device leak in the esophagus.Imdrf device code a0902 captures the reportable event of gauge reading inaccurate.
 
Additional Manufacturer Narrative
Correction: block h6 (imdrf device code) has been corrected.Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.Block h11: investigation results the returned alliance ii inflation syringe was analyzed, and a visual inspection found no damages with the device.A functional inspection was performed, the syringe was connected to an alliance inflation system, the syringe was filled with water and pressurized to 10 atm; however, it was not able to hold the pressure due to it was leaking at the y-connector section.Microscopic inspection found evidence of leak.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes that the reported event of gauge reading inaccuracy was not confirmed.The syringe was connected to an alliance inflation system, the syringe was filled, and pressure gauge needle was increasing.On the other hand, the device leak is likely to have occurred due to the manner in the device was handled and manipulated may have caused the reported and encountered problem.Excessive manipulation of the device without enough care could have induced the defect found.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: block d4 (model number) has been corrected.Block h6: imdrf device code a0902 captures the reportable event of gauge reading inaccurate.Block h11: investigation results.The returned alliance ii inflation syringe was analyzed, and a visual inspection found no damages with the device.A functional inspection was performed, the syringe was connected to an alliance inflation system, the syringe was filled with water and pressurized to 10 atm; however, it was not able to hold the pressure due to it was leaking at the y-connector section.Microscopic inspection found evidence of leak.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes that the reported event of gauge reading inaccuracy was not confirmed.The syringe was connected to an alliance inflation system, the syringe was filled, and pressure gauge needle was increasing; however, it was not able to hold the pressure due to there was a leak near the y-connector section, and microscope inspection shows evidence of leak also.An investigation to address this problem has been completed.Therefore, the most probable root cause is manufacturing deficiency.
 
Event or Problem Description

Brand Name
ALLIANCE II
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22800921
Report Number3005099803-2025-03995
Device Sequence Number7798593
Product Code MAV
UDI-Device Identifier08714729129332
UDI-Public(01)08714729129332(17)261203(10)35405910
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K922573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00550601
Device Catalogue Number5060-05
Device Lot Number0035405910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer09/21/2025
12/17/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/15/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown